Format

Send to

Choose Destination
Arch Dermatol Res. 1990;282(2):103-7.

Severe acne due to chronic amineptine overdose.

Author information

1
Endocrinology Department, Hôpital Saint Louis, Paris, France.

Abstract

We report six women with severe acne lesions associated with taking amineptine, a tricyclic antidepressant. The lesions appeared after self-administration of high doses of the drug over long periods of time. They mainly occurred on the face, back, and thorax, but were also found on the extremities and in the perineal region. In five of the six cases, severity of cutaneous lesions appeared to be correlated with degree of overdose. The sixth patient never admitted having taken amineptine. Most of the patients had been unsuccessfully treated with isotretinoin for 18 months. In all six cases, chromatography of urinary 17-ketosteroids showed abnormal peaks and retention times which were different from those usually found for known steroids. In addition, the areas under these peaks were found to be a function of the degree of intoxication and of the clinical severity of the lesions. Mass spectrometry was used to qualitatively study urinary amineptine metabolites, disclosing compounds normally found only in trace amounts, as well as certain others heretofore not described in man. In two of the three patients who stopped taking amineptine, cutaneous lesions subsequently diminished, totally disappearing in the least severe case.

PMID:
2141246
DOI:
10.1007/bf00493467
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center